MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The micor extractor was discarded by the customer at the time of the event and is not available for evaluation.No device identifiers are available.The device labeling identifies capsular rupture as an inherent safety risk.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
A patient underwent cataract surgery in the left eye on (b)(6) 2024 where the miloop was used to pre-segment the cataract.The micor lens fragmentation system was then used to remove the cataractous lens fragments.During lens removal of the last lens fragment with the micor extractor the surgeon requested the vitrector and proceeded to perform an anterior vitrectomy.An intraocular lens was implanted in the sulcus.There was no report of a problem with the micor device, the procedure was described as routine, and the surgeon was using light throttle when the vitrector was requested.Additional information was requested from the physician and surgery center on multiple occasions, but there has been no response.The relationship between the device and the event remains unknown.

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY, INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno 89521
7754731014
MDR Report Key20922396
Report Number3012123033-2024-00011
Device Sequence Number5055785
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-50621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MILOOP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown